Strong solutions for two-phase free boundary problems for a class of non-Newtonian fluids

Matthias Georg Hieber, Hirokazu Saito

Research output: Contribution to journalArticle

Abstract

Consider the two-phase free boundary problem subject to surface tension and gravitational forces for a class of non-Newtonian fluids with stress tensors Tn of the form (Formula presented.) for (Formula presented.), respectively, where the viscosity functions (Formula presented.) satisfy (Formula presented.) and (Formula presented.) for (Formula presented.). It is shown that for given (Formula presented.) this problem admits a unique strong solution on (0,T) provided the initial data are sufficiently small in their natural norms.

Original languageEnglish
Pages (from-to)1-24
Number of pages24
JournalJournal of Evolution Equations
DOIs
Publication statusAccepted/In press - 2016 Sep 19
Externally publishedYes

Fingerprint

Non-Newtonian Fluid
Free Boundary Problem
Strong Solution
Stress Tensor
Class
Surface Tension
Viscosity
Norm

Keywords

  • non-Newtonian fluids
  • strong solutions
  • surface tension
  • Two-phase free boundary problems

ASJC Scopus subject areas

  • Mathematics (miscellaneous)

Cite this

Strong solutions for two-phase free boundary problems for a class of non-Newtonian fluids. / Hieber, Matthias Georg; Saito, Hirokazu.

In: Journal of Evolution Equations, 19.09.2016, p. 1-24.

Research output: Contribution to journalArticle

@article{1c6ca88695cd4c3ca9733bacbb81a9f8,
title = "Strong solutions for two-phase free boundary problems for a class of non-Newtonian fluids",
abstract = "Consider the two-phase free boundary problem subject to surface tension and gravitational forces for a class of non-Newtonian fluids with stress tensors Tn of the form (Formula presented.) for (Formula presented.), respectively, where the viscosity functions (Formula presented.) satisfy (Formula presented.) and (Formula presented.) for (Formula presented.). It is shown that for given (Formula presented.) this problem admits a unique strong solution on (0,T) provided the initial data are sufficiently small in their natural norms.",
keywords = "non-Newtonian fluids, strong solutions, surface tension, Two-phase free boundary problems",
author = "Hieber, {Matthias Georg} and Hirokazu Saito",
year = "2016",
month = "9",
day = "19",
doi = "10.1007/s00028-016-0351-5",
language = "English",
pages = "1--24",
journal = "Journal of Evolution Equations",
issn = "1424-3199",
publisher = "Birkhauser Verlag Basel",

}

TY - JOUR

T1 - Strong solutions for two-phase free boundary problems for a class of non-Newtonian fluids

AU - Hieber, Matthias Georg

AU - Saito, Hirokazu

PY - 2016/9/19

Y1 - 2016/9/19

N2 - Consider the two-phase free boundary problem subject to surface tension and gravitational forces for a class of non-Newtonian fluids with stress tensors Tn of the form (Formula presented.) for (Formula presented.), respectively, where the viscosity functions (Formula presented.) satisfy (Formula presented.) and (Formula presented.) for (Formula presented.). It is shown that for given (Formula presented.) this problem admits a unique strong solution on (0,T) provided the initial data are sufficiently small in their natural norms.

AB - Consider the two-phase free boundary problem subject to surface tension and gravitational forces for a class of non-Newtonian fluids with stress tensors Tn of the form (Formula presented.) for (Formula presented.), respectively, where the viscosity functions (Formula presented.) satisfy (Formula presented.) and (Formula presented.) for (Formula presented.). It is shown that for given (Formula presented.) this problem admits a unique strong solution on (0,T) provided the initial data are sufficiently small in their natural norms.

KW - non-Newtonian fluids

KW - strong solutions

KW - surface tension

KW - Two-phase free boundary problems

UR - http://www.scopus.com/inward/record.url?scp=84988402612&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84988402612&partnerID=8YFLogxK

U2 - 10.1007/s00028-016-0351-5

DO - 10.1007/s00028-016-0351-5

M3 - Article

SP - 1

EP - 24

JO - Journal of Evolution Equations

JF - Journal of Evolution Equations

SN - 1424-3199

ER -